一般社団法人日本呼吸器学会 公式サイト
日本呼吸器学会英文誌 Respiratory Investigation
日本呼吸器学会誌 増刊号 学術講演会プログラム 抄録集

Abstract

Full Text of PDF Full Text of PDF (768k)
Article in Japanese

Case Report

A case of Keigai-rengyo-to-induced pneumonitis requiring noninvasive positive pressure ventilation

Atsushi Nakagawaa,*  Hiroaki Saitoa  Kyoko Shimizua  Reo Hamaguchia  Yasuto Jina  Nobuyuki Yoshimuraa 

aDepartment of Respiratory Medicine, Hiratsuka Kyosai Hospital
*Present address: Department of Respiratory Medicine, Tokyo Kyosai Hospital

ABSTRACT

We report a case of drug-induced pneumonitis associated with consumption of the herbal medications Keigai-rengyo-to. A 67-year-old woman experienced fever and dry cough after consuming Keigai-rengyo-to for rosacea-like dermatitis for approximately 1 month. She was admitted to our hospital after her symptoms aggravated, and she presented with exertional dyspnea. Chest X-ray revealed ground-glass opacities in both lung fields. The analysis of arterial blood gases showed marked hypoxemia. She underwent methylprednisolone pulse therapy, and noninvasive positive pressure ventilation. Then arterial blood-gas values improved, and chest X-rays showed improved findings. Bronchoalveolar lavage showed an increase in the number of lymphocytes, with a decreased CD4/CD8 ratio. A histological section of transbronchial lung biopsy showed organized exudates in the alveolar space. There was lymphocyte infiltration in the alveolar walls. On the basis of clinical history and these findings, this patient was diagnosed with a case of Keigai-rengyo-to-induced pneumonitis.

KEYWORDS

Keigai-rengyo-to  Ougon  Chinese herbal medicine  Drug-induced lung injury  Mechanical ventilation 

Received 18 Jul 2012 / Accepted 13 Dec 2012

AJRS, 2(3): 249-253, 2013

Google Scholar